Alert archive / Montana / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Dec 6, 2016, 2:34 PM MST. It took effect at Dec 6, 2016, 8:00 PM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 2:34 PM MST (21:34 UTC)
- In effect from
- Dec 6, 2016, 8:00 PM MST
- Expired
- Dec 7, 2016, 2:54 PM MST
- In force
- 19 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
566 WWUS45 KTFX 062134 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MST TUE DEC 6 2016 MTZ011>014-047>054-071200- /O.NEW.KTFX.WC.Y.0002.161207T0300Z-161207T1900Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 234 PM MST TUE DEC 6 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY. * LOCATIONS...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS... ROGERS PASS...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 20 BELOW ZERO TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...NORTHWEST 10 TO 15 MPH. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ008-015-055-071200- /O.NEW.KTFX.WC.Y.0002.161207T0700Z-161207T1900Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 234 PM MST TUE DEC 6 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST WEDNESDAY. * LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON... MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... TARGHEE PASS...WEST YELLOWSTONE. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 20 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...NORTHWEST 10 TO 15 MPH. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MTZ009-010-044>046-071200- /O.EXT.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD 234 PM MST TUE DEC 6 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST WEDNESDAY... * LOCATIONS...CHESTER...SHELBY...BROWNING...MARIAS PASS...LOGAN PASS...CONRAD...CUT BANK. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 25 BELOW ZERO TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
694 WWUS45 KTFX 071008 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 308 AM MST WED DEC 7 2016 MTZ009-010-044>046-071900- /O.CON.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...SHELBY...CHESTER...CONRAD 308 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * LOCATIONS...CHESTER...SHELBY...BROWNING...MARIAS PASS...LOGAN PASS...CONRAD...CUT BANK. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 25 BELOW ZERO THIS MORNING. * WINDS...NORTHWEST 5 TO 10 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ011>014-047>054-071900- /O.CON.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 308 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * LOCATIONS...FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...CHINOOK... BIG SANDY...FORT BENTON...HAVRE...TOWNSEND...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 20 BELOW ZERO THIS MORNING. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ008-015-055-071900- /O.CON.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 308 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... TARGHEE PASS...WEST YELLOWSTONE...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES. * TIMING...COLD TEMPERATURES AND LIGHT WINDS WILL CREATE WIND CHILL VALUES AROUND 20 BELOW ZERO THIS MORNING. * WINDS...NORTH 5 MPH OR LESS. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
033 WWUS45 KTFX 071735 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST WED DEC 7 2016 MTZ008-012-014-015-048-049-052>055-071845- /O.CAN.KTFX.WC.Y.0002.000000T0000Z-161207T1900Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 1035 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH BITTER COLD TEMPERATURES WILL PERSIST THROUGHOUT THE DAY...WINDS FROM THE ROCKY MOUNTAIN FRONT SOUTH THROUGH SOUTHWEST MONTANA HAVE DECREASED TO BELOW 10 MPH...AND WILL KEEP WIND CHILL TEMPERATURES FROM DROPPING TO DANGEROUS LEVELS. $$ MTZ009-071845- /O.CAN.KTFX.WC.Y.0001.000000T0000Z-161207T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- 1035 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH BITTER COLD TEMPERATURES WILL PERSIST THROUGHOUT THE DAY...WINDS FROM THE ROCKY MOUNTAIN FRONT SOUTH THROUGH SOUTHWEST MONTANA HAVE DECREASED TO BELOW 10 MPH...AND WILL KEEP WIND CHILL TEMPERATURES FROM DROPPING TO DANGEROUS LEVELS. $$ MTZ011-013-047-050-051-080500- /O.EXT.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/ HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 1035 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... * LOCATIONS...STANFORD...CHINOOK...HAVRE...BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TIMING...COLD TEMPERATURES AND BREEZY WINDS WILL CREATE BITTER COLD WIND CHILL VALUES THROUGH THIS EVENING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ010-044>046-080500- /O.EXT.KTFX.WC.Y.0001.000000T0000Z-161208T0500Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD 1035 AM MST WED DEC 7 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... * LOCATIONS...CONRAD...CHESTER...SHELBY...CUT BANK. * TIMING...COLD TEMPERATURES AND BREEZY WINDS WILL CREATE BITTER COLD WIND CHILL VALUES THROUGH THIS EVENING. * WINDS...NORTHWEST AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
976 WWUS45 KTFX 072154 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MST WED DEC 7 2016 MTZ050-051-081300- /O.CAN.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/ /O.NEW.KTFX.WW.Y.0036.161209T0600Z-161211T0000Z/ JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 254 PM MST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 PM MST SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 5 PM MST SATURDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. * TIMING...LIGHT SNOW WILL DEVELOP OVER CENTRAL MONTANA THURSDAY NIGHT AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING FRIDAY AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE REGION FRIDAY NIGHT THROUGH SATURDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND FRIDAY MORNING UP TO AN INCH WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW FRIDAY NIGHT AND SATURDAY. * IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY. * LOCATIONS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-072300- /O.CAN.KTFX.WC.Y.0002.000000T0000Z-161208T0500Z/ HILL-CHOUTEAU-BLAINE- 254 PM MST WED DEC 7 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. $$ MTZ010-044>046-072300- /O.CAN.KTFX.WC.Y.0001.000000T0000Z-161208T0500Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- 254 PM MST WED DEC 7 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. $$ MTZ008-015-055-081300- /O.NEW.KTFX.WW.Y.0036.161209T0000Z-161211T0000Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 254 PM MST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST SATURDAY. * LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON... MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS... TARGHEE PASS...WEST YELLOWSTONE. * TIMING...LIGHT SNOW WILL DEVELOP OVER SOUTHWEST MONTANA THURSDAY EVENING AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING FRIDAY AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE REGION FRIDAY NIGHT THROUGH SATURDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND FRIDAY MORNING OF 1 TO 3 INCHES WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW POSSIBLE FRIDAY NIGHT AND SATURDAY. * IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-014-052>054-081300- /O.NEW.KTFX.WW.Y.0036.161209T0600Z-161211T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER- MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 254 PM MST WED DEC 7 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 5 PM MST SATURDAY. * LOCATIONS...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER... BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... TOWNSEND...WHITE SULPHUR SPRINGS. * TIMING...LIGHT SNOW WILL DEVELOP OVER CENTRAL MONTANA THURSDAY NIGHT AND CONTINUE INTO FRIDAY MORNING. AFTER DIMINISHING FRIDAY AFTERNOON, ANOTHER ROUND OF LIGHT SNOW WILL MOVE INTO THE REGION FRIDAY NIGHT THROUGH SATURDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THURSDAY NIGHT AND FRIDAY MORNING UP TO AN INCH WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW FRIDAY NIGHT AND SATURDAY. * IMPACTS...IN ADDITION TO REDUCED VISIBILITY IN PERIODS OF SNOWFALL...ROADWAYS WILL BECOME SNOW-PACKED AND SLIPPERY. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 10:50 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 6, 10:50 AM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1050 AM MST Tue Dec 6 2016 Updated Aviation Discussion .UPDATE... Updated forecast is out. A second update will be done around Noon time to expire the wind chill advisory for a portion of the region. Otherwise, pops were updated this morning for light snow showers moving through the region. Any snow accumulations will generally be less than a quarter inch at lower elevations and about 1/2 inch in the mountains. The snowfall could continue into the evening hours, especially south of the I-90 corridor. A few adjustments to temperatures, but overall a cold day expected. Currently only 0 degrees in Great Falls at 10 AM, while Cut Bank is -4. Main impact after this evening will be wind chills through Wednesday then. Brusda && .AVIATION... Updated 1750Z. A cold upper level trough remains in place across the region for N/NW flow aloft. Cold high pressure continues to nose south into the region from western Canada as well with a moist low level northerly flow remaining in place. A weak weather disturbance passing through ID this afternoon will spread higher clouds and chance for light snow across SW MT with low clouds persisting across the remainder of the forecast area through this afternoon. MVFR conditions will prevail with occasional IFR in areas of low clouds. Some improvement to ceilings is expected tonight with lower clouds becoming scattered at times. Hoenisch && .PREV DISCUSSION... /ISSUED 435 AM MST Tue Dec 6 2016/ Today through Thursday...Flow aloft will tend northwesterly over our CWA through Thursday morning as a mid- to upper-level low, associated with the arctic air mass, meanders over northern and central SK. A shortwave trough embedded within this flow will move generally southeastward from southern BC and the Pac NW this morning to WY by late tomorrow morning. Lift and moisture ahead of this shortwave will result in the development of scattered snow showers, mainly over Southwest MT, today into early Wednesday morning. Behind this disturbance, a few more shortwave troughs embedded within the northwesterly flow aloft will move over our area later Wednesday through Thursday morning. However, limited moisture looks to result in little or no snow accompanying the passages of these additional disturbances. At the surface, an arctic high pressure ridge will persist over North-Central and Southwest MT through Thursday morning. By Thursday afternoon, diffluent southwesterly flow aloft and associated lift ahead of a low- to midlevel shortwave trough approaching from the Pac NW should allow surface pressure falls to commence over the CWA. In addition, scattered snow showers will likely begin overspreading the area. In terms of snow amounts, fresh snow accumulations of about 1-4 inches are expected along the Continental Divide and most Southwest MT mountains today through Thursday, while the plains and valleys will have little or no snow accumulation. During the period, temperatures will be about 20-30 degrees below normal and many locations will have subzero lows this morning through Thursday morning. In addition, Thursday morning may be the coldest due to the potential of mainly clear to partly cloudy skies over most of the CWA. However, record lows are not expected to be broken, especially this morning and Wednesday morning, due to extensive cloud cover. As for the current wind chill advisory, will keep it going as some locations, particularly those along the Rocky Mountain Front, Bears Paw Mountains, and in Blaine County will have wind chills reach or dip below the threshold of -20F. Will let the day shift re-evaluate these highlights for any necessary extensions. Jaszka Thursday night through Monday...A high pressure ridge over Central and Southwest Montana will be flattened Thursday night as a low pressure trof moves over the West Coast. Moisture ahead of this trof will cross the Rockies and bring cloudy skies with increased chances of precipitation. Snow accumulations will mainly be over the western mountains. Weak high pressure will build again Friday but another disturbance moving through the flow aloft from the west will increase the chances of snow again Friday night and Saturday. As this trof crosses the zones, the associated cold front will bring another push of cold air into the region. This will keep temperatures, especially across the northern tier, well below normals Saturday and Sunday. Weak high pressure will build again Saturday night and most snow will be limited to higher elevations. However, another shortwave will be upstream and periods of light snow will continue Sunday night through the end of the period. Cold temperatures will continue through the extended forecast period, especially across the northern half of the forecast area where temperatures will generally remain 15 to 20 degrees below normals. Southwest Montana will not be affected as much by the Canadian air and temperatures will push upwards towards normals. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 1 -14 1 -13 / 20 10 10 10 CTB -1 -14 -2 -16 / 10 10 10 10 HLN 9 -7 11 1 / 30 10 10 10 BZN 14 -11 9 0 / 30 20 10 10 WEY 12 -17 9 -7 / 20 20 10 10 DLN 12 -7 12 -1 / 40 20 10 0 HVR 3 -3 1 -10 / 10 10 10 10 LWT 2 -9 0 -8 / 30 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 5 PM MST this afternoon Eastern Glacier...Eastern Pondera...Liberty...Northern Rocky Mountain Front...Toole. Wind Chill Advisory until noon MST today Blaine...Cascade... Central and Southern Lewis and Clark...Chouteau...Eastern Teton...Fergus...Hill...Judith Basin...Meagher...Southern Rocky Mountain Front. && weather.gov/greatfalls
Nearby
Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.